MAUDE Adverse Event Report: OUTSET MEDICAL, INC. TABLO HEMODIALYSIS SYSTEM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OUTSET MEDICAL, INC. TABLO HEMODIALYSIS SYSTEM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number PN-0006000
Medical Device Problem Code Decreased Sensitivity (2534)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A home dialysis patient reported that approximately 20 minutes into dialysis treatment; alarm_dialyzer_blood_leak sounded and caregiver/patient visualized blood in drain line and performed emergency disconnect.Patient stood up and lost consciousness and was taken to hospital for evaluation.The patient was discharged from the hospital the following day.It was also reported that the dialyzer (fresenius f8 dialyzer) may have been damaged, however, the dialyzer was discarded and this was not able to be confirmed.
 
Additional Manufacturer Narrative
From the information provided, there is no indication that there was any nonconformance, or misuse that contributed to the reported event.Potential adverse events in the instructions for use (ifu) with the tablo system includes, but are not limited to, other, more serious, complications arising from dialysis, such as hemorrhage, air embolism, acidosis, alkalosis or hemolysis, can cause serious patient injury or death.The blood leak sensor associated with the complaint was removed and returned to outset for analysis on 14-sept-2022.Analysis of the returned component was performed and outset was not able to replicate the reported event.The sensor calibration was slightly off, however the sensor still alarmed when blood was detected, and the maximum expected blood loss would have been less than 100 ml, which is not likely to lead to a serious injury.Log file review showed that the alarm triggered 23 minutes into treatment.Log file review also showed that the alarm triggered within 15 seconds of when the major blood leak from the dialyzer began.Based on information provided from onsite nurse and outset's investigation, the likely cause of the event was a damaged dialyzer.The blood leak sensor alarmed within 15 seconds of the blood leak and based on returned product analysis, the expected amount of blood loss was less than 100 ml.Outset was not able to confirm how much blood was lost or if the blood loss contributed to the patient's loss of consciousness.A review of production records for this unit did not note any manufacturing nonconformances that would contribute to the reported event.
 
Additional Manufacturer Narrative
The following sections have been updated based on additional information provided: section d9, section g1, and section g3 results: the console did trigger the alarm 15 seconds after blood detector /monitor (bd/bdm) went below the alarm threshold.The machine appears to be functioning, but we do not know what the exact blood leak at the time of the alarm or why bd decreased to ~963.Conclusion: evaluation of the returned blood detector (bld) sensor revealed that the sensor exhibits reduced sensitivity; however, the tests results did not strongly corroborate details from complaint.

Brand Name
TABLO HEMODIALYSIS SYSTEM
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OUTSET MEDICAL, INC.
3052 orchard drive
san jose CA 95134
Manufacturer (Section G)
OUTSET MEDICAL, INC.
3052 orchard drive
san jose CA 95134
Manufacturer Contact
lance mattoon
3052 orchard drive
san jose, CA 95134
6692318200
MDR Report Key15580747
Report Number3010355846-2022-00076
Device Sequence Number6460711
Product Code KDI
UDI-Device Identifier00850001011112
UDI-Public(01)00850001011112(11)210127
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K190793
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPN-0006000
Device Catalogue NumberPN-0003000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS F8 DIALYZER
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown